Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 63, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 31, 2015, 1:44 PM CDT for Hickman County, Maury County, Williamson County, Tennessee. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2015, 1:44 PM CDT (18:44 UTC)
- Expired
- May 31, 2015, 2:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hickman County, TN, Maury County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 74 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 1:46 PM CDT | HAIL 1 | 7 E Centerville, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.7 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 61 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
924
WUUS54 KOHX 311844
SVROHX
TNC081-119-187-311915-
/O.NEW.KOHX.SV.W.0063.150531T1844Z-150531T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
144 PM CDT SUN MAY 31 2015
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL HICKMAN COUNTY IN MIDDLE TENNESSEE...
NORTH CENTRAL MAURY COUNTY IN MIDDLE TENNESSEE...
WEST CENTRAL WILLIAMSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 215 PM CDT
* AT 144 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES EAST OF
CENTERVILLE...AND MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EAST
CENTRAL HICKMAN...NORTH CENTRAL MAURY AND WEST CENTRAL WILLIAMSON
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3596 8720 3583 8705 3570 8730 3581 8738
TIME...MOT...LOC 1844Z 236DEG 36KT 3582 8728
HAIL...1.00IN
WIND...60MPH
$$
312 follow-up statements
464
WWUS54 KOHX 311909
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
209 PM CDT SUN MAY 31 2015
TNC081-119-187-311915-
/O.CON.KOHX.SV.W.0063.000000T0000Z-150531T1915Z/
WILLIAMSON TN-HICKMAN TN-MAURY TN-
209 PM CDT SUN MAY 31 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
MAURY...EAST CENTRAL HICKMAN AND WEST CENTRAL WILLIAMSON COUNTIES
UNTIL 215 PM CDT...
AT 209 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES SOUTH OF
FAIRVIEW...AND MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EAST
CENTRAL HICKMAN...NORTH CENTRAL MAURY AND WEST CENTRAL WILLIAMSON
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3583 8729 3596 8720 3583 8705 3570 8730
TIME...MOT...LOC 1908Z 249DEG 35KT 3583 8709
HAIL...1.00IN
WIND...60MPH
$$
31877 WWUS54 KOHX 311914 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 214 PM CDT SUN MAY 31 2015 TNC081-119-187-311924- /O.EXP.KOHX.SV.W.0063.000000T0000Z-150531T1915Z/ WILLIAMSON TN-HICKMAN TN-MAURY TN- 214 PM CDT SUN MAY 31 2015 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MAURY...EAST CENTRAL HICKMAN AND WEST CENTRAL WILLIAMSON COUNTIES WILL EXPIRE AT 215 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. LAT...LON 3583 8729 3596 8720 3583 8705 3570 8730 TIME...MOT...LOC 1913Z 249DEG 35KT 3584 8704 $$ 31
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 12:53 PM CDT, 51 minutes earlier.
Area forecast discussion, May 31, 12:53 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 1253 PM CDT SUN MAY 31 2015 .UPDATE... UPDATED FOR 18Z AVIATION DISCUSSION AND RAISED POPS ESPECIALLY ACROSS LOCATIONS WEST OF INTERSTATE 65. && .AVIATION.../18Z TAFS/ STARTING OFF WITH GENERALLY VFR CONDITIONS HOWEVER -TSRA/-SHRA WILL INVADE MIDDLE TENNESSEE AND LIKELY IMPACT TAF SITES BETWEEN 19Z THROUGH AT LEAST 03Z...WEST TO EAST. INDIVIDUAL -TSRA COULD PRODUCE BRIEF IFR/LIFR CONDITIONS REDUCING VISIBILITIES AND CEILINGS...ALTHOUGH EXACT TIMING IS TOO DIFFICULT TO PINPOINT AT THIS TIME BUT THE BEST WINDOW OF OPPORTUNITY LOOKS TO BE 19Z-01Z. ONCE CONVECTION DIES DOWN...VFR/MVFR CEILINGS AND VISIBILITIES WILL QUICKLY DETERIORATE TO IFR/LIFR CONDITIONS AFTER 06Z AND LIKELY NOT SIGNIFICANTLY IMPROVE UNTIL CLOSER TO 18Z. HURLEY && .DISCUSSION... SHOWERS AND THUNDERSTORMS ARE BEGINNING TO FORM AHEAD OF A COMPLEX OF STORMS CURRENTLY SITUATED OVER WEST TENNESSEE. BELIEVE COVERAGE WILL INCREASE OVER THE NEXT SEVERAL HOURS ACROSS MIDDLE TENNESSEE AND CONTINUE THROUGH THE EVENING HOURS. AS A RESULT...RAISED POPS ACROSS LOCATIONS WEST OF INTERSTATE 65. STILL EXPECTING STRONG TO EVEN SEVERE THUNDERSTORMS TO DEVELOP THIS AFTERNOON WITH THE MAIN HAZARD BEING DAMAGING WINDS AND HEAVY RAINFALL. TEMPERATURES STILL LOOK ON TRACK FOR HIGHS IN THE UPPER 70S TO MID 80S THIS AFTERNOON. NO OTHER CHANGES WERE MADE AT THIS TIME. HURLEY && .PREV DISCUSSION.../ISSUED 212 AM CDT SUN MAY 31 2015/ DISCUSSION... COLD FRONT EXTENDS FROM LOW IN SOUTHERN INDIANA DOWN ALONG MISSISSIPPI RIVER INTO NORTHERN LOUISIANA. COLD FRONT WILL CRAWL EASTWARD TODAY...TONIGHT AND MONDAY. 1030 MBAR SURFACE HIGH CENTERED JUST NORTH OF GREAT LAKES REGION WITH STRONG RIDGING NORTH TO SOUTH DOWN THROUGH PLAINS STATES. UPPER TROUGH AXIS EXTENDS FROM SOUTHERN WISCONSIN DOWN THROUGH MISSOURI INTO EASTERN TEXAS. UPPER TROUGH WILL WORK EVER SO SLOWLY EASTWARD AND WITH A CLOSED OFF LOW DEVELOPING OVER MISSISSIPPI MONDAY NIGHT ON GFS/AND OVER TENNESSEE ON EURO. UPPER LOW CENTER WADDLES AROUND MISSISSIPPI...ALABAMA AND TENNESSEE DEPENDING ON WHICH MODEL WE CHOOSE...AS WE GO THROUGH THE WORK WEEK AND INTO THE WEEKEND. ACTUAL UPPER LOW POSITION MAY TURN OUT TO BE A BLEND OF BOTH GFS AND EURO. SOUTHWESTERN U.S. UPPER RIDGE KEEPS TRYING TO BUILD THIS WAY BUT EASTERN SIDE OF RIDGE KEEPS GETTING CARVED OUT BY REPEATEDLY...SOUTHEASTWARD DIVING SHORT WAVES. FINALLY UPPER RIDGE GIVES UP AND RETREATS WITH UPPER TROUGH DOMINATING EASTERN U.S. THROUGH THE FIRST 10 DAYS OF JUNE. THIS MEANS MORE UNSETTLED WEATHER FOR MIDDLE TENNESSEE WITH PERIODS OF SHOWERS AND THUNDERSTORMS OVER THE NEXT SEVERAL DAYS. TEMPS WILL AVERAGE A FEW DEGREES ABOVE THE SEASONAL 30 YEAR NORMALS FOR THIS TIME OF THE YEAR. IN THE SHORT TERM...CURRENTLY ONGOING SHOWERS AND STORMS IN EASTERN ARKANSAS WORKING ACROSS THE MISSISSIPPI RIVER INTO WESTERN TENNESSEE. A FEW SHOWERS ISOLATED STORM HAVE DEVELOPED AROUND COOKEVILLE LAST HOUR WITH ONE LIGHTNING STRIKE. THIS ACTIVITY SEEMS TO BE DEVELOPING ALONG A 35 KNOT LOW LEVEL JET AXIS THAT EXTENDS FROM ALABAMA UP THROUGH EASTERN MIDDLE TENNESSEE INTO KENTUCKY. H-TRIPLE-R CONTINUES TO DEVELOP THIS ACTIVITY ALONG AND JUST WEST OF THE PLATEAU AS WE GO THROUGH THE REMAINDER OF THE OVERNIGHT. KEPT THE HIGHER POPS TODAY ACROSS SOUTHERN AND EASTERN AREAS OF THE MID STATE. AS FOR SEVERE THREAT. MUCH LIKE YESTERDAY AS A WARM MOIST AIRMASS REMAINS IN PLACE TODAY SO WITH STRONG DAYTIME HEATING AND DEWPOINTS IN THE 60S CREATING SUFFICIENT INSTABILITY FOR A FEW STRONG TO ISOLATED SEVERE STORMS. ONE THING I DID NOTICE ON LATEST RUC LOOP ARE COLDER TEMPERATURES ALOFT (500 MBAR) BEING ADVECTED INTO OUR AREA. THIS WILL ACT TO STEEPEN LAPSE RATES WHICH WILL LEAD TO GREATER INSTABILITY. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 31, 5:10 AM CDT, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 510 AM CDT SUN MAY 31 2015 TNZ005>011-023>034-056>066-075-077>080-093>095-011030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 510 AM CDT SUN MAY 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. A FEW ISOLATED STRONG THUNDERSTORMS...WITH HEAVY DOWNPOURS...ARE POSSIBLE TODAY AND THIS EVENING. STRONG GUSTY WIND AND LOCALIZED PONDING OF WATER IN LOW LYING AREAS IS VERY POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 07
In the hours before
Local storm report, May 31, 8:08 AM CDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
808 AM CDT SUN MAY 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG 2 SW GREENBRIER 36.40N 86.83W
05/30/2015 ROBERTSON TN FACEBOOK
PICTURE OF LARGE 50 YEAR OLD MAPLE TREE DOWNED. NO
OTHER DAMAGE IN IMMEDIATE VICINITY...BUT OTHER LARGE
TREES WERE DOWNED NEAR GREENBRIER.
&&
EVENT NUMBER OHX1500529
JACKSONLocal storm report, May 31, 8:09 AM CDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
809 AM CDT SUN MAY 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG 7 NNW CENTERVILLE 35.89N 87.50W
05/30/2015 HICKMAN TN PUBLIC
TREES DOWN OVER HIGHWAY 48N IN NUNNELLY.
0445 PM TSTM WND DMG 6 S DICKSON 35.99N 87.38W
05/30/2015 DICKSON TN TWITTER
2 TREES DOWN AND POWER LINES DOWNED AT MISSIONARY RIDGE
IN BON AQUA.
0513 PM TSTM WND DMG 6 NE CLARKSVILLE 36.62N 87.27W
05/30/2015 MONTGOMERY TN EMERGENCY MNGR
5 POWER POLES SNAPPED WITH POWER LINES TRAPPING
VEHICLES ON HIGHWAY 79 NORTH LOCATED 1 MILE NORTH OF
EXIT 4 ON INTERSTATE 24. BUSINESS IN INDUSTRIAL PARK HAD
60K SQ FT RIPPED OFF.
0645 PM TSTM WND DMG 2 SW GREENBRIER 36.40N 86.83W
05/30/2015 ROBERTSON TN FACEBOOK
PICTURE OF LARGE 50 YEAR OLD MAPLE TREE DOWNED. NO
OTHER DAMAGE IN IMMEDIATE VICINITY...BUT OTHER LARGE
TREES WERE DOWNED NEAR GREENBRIER.
&&
EVENT NUMBER OHX1500526 OHX1500528 OHX1500527 OHX1500529
JACKSONSpecial weather statement, May 31, 1:15 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
115 PM CDT SUN MAY 31 2015
TNZ025-057-311845-
DICKSON-HICKMAN-
115 PM CDT SUN MAY 31 2015
...SIGNIFICANT WEATHER ADVISORY FOR DICKSON AND HICKMAN COUNTIES...
AT 115 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR CENTERVILLE...MOVING NORTHEAST AT 40 MPH.
SOME LOCATIONS IN THE PATH INCLUDE CENTERVILLE...NUNNELLY...LYLES AND
BON AQUA.
SMALL HAIL...WINDS AROUND 50 MPH...HEAVY RAINFALL...AND FREQUENT
CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM.
LAT...LON 3585 8769 3599 8750 3595 8721 3570 8737
3566 8751 3575 8772
31Special weather statement, May 31, 1:25 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
125 PM CDT SUN MAY 31 2015
TNZ024-056-057-311900-
HICKMAN-HUMPHREYS-PERRY-
125 PM CDT SUN MAY 31 2015
...SIGNIFICANT WEATHER ADVISORY FOR HICKMAN...HUMPHREYS AND PERRY
COUNTIES...
AT 125 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR PARSONS...MOVING NORTHEAST AT 10 MPH.
SOME LOCATIONS IN THE PATH INCLUDE MOUSETAIL LANDING STATE PARK.
NICKEL SIZE HAIL...WINDS AROUND 50 MPH...HEAVY RAINFALL...AND
FREQUENT CLOUD TO GROUND LIGHTNING STRIKES CAN ALSO BE EXPECTED
WITH THIS STORM.
LAT...LON 3576 8799 3583 8798 3588 8794 3589 8793
3588 8771 3566 8774 3557 8802 3561 8804
3568 8802 3572 8804
31Special weather statement, May 31, 1:38 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
138 PM CDT SUN MAY 31 2015
TNZ057-060-311900-
HICKMAN-MAURY-
138 PM CDT SUN MAY 31 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HICKMAN AND MAURY
COUNTIES...
AT 138 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR CENTERVILLE...MOVING NORTHEAST AT 15 MPH.
SOME LOCATIONS IN THE PATH INCLUDE PRIMM SPRINGS.
SMALL HAIL...WINDS AROUND 50 MPH...HEAVY RAINFALL...AND FREQUENT
CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM.
LAT...LON 3596 8722 3595 8720 3580 8722 3573 8724
3571 8726 3566 8736 3570 8739
31The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 1:15 PM CDT | Special Weather Statement | OHX | Hickman | 30 min |
| May 31, 1:25 PM CDT | Special Weather Statement | OHX | Perry | 35 min |
| May 31, 1:38 PM CDT | Special Weather Statement | OHX | Hickman | 22 min |
| May 31, 1:56 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys, Perry | 34 min |
| May 31, 1:59 PM CDT | Special Weather Statement | OHX | Perry | 31 min |
| May 31, 2:25 PM CDT | Special Weather Statement | OHX | Humphreys | 35 min |
| May 31, 3:00 PM CDT | Special Weather Statement | OHX | Rutherford | 30 min |
| May 31, 3:15 PM CDT | Special Weather Statement | OHX | Dickson, Hickman, Lewis | 30 min |
| May 31, 3:19 PM CDT | Special Weather Statement | OHX | Hickman | 41 min |
| May 31, 4:09 PM CDT | Areal Flood Advisory | OHX | Davidson, Rutherford, Smith, Sumner, Trousdale, Williamson and 1 more | 3 hr |
| May 31, 4:22 PM CDT | Special Weather Statement | OHX | Putnam | 23 min |
| May 31, 4:34 PM CDT | Special Weather Statement | OHX | Williamson | 41 min |
| May 31, 5:06 PM CDT | Special Weather Statement | OHX | Putnam | 24 min |
| May 31, 5:37 PM CDT | Special Weather Statement | OHX | Grundy | 38 min |
| May 31, 5:58 PM CDT | Areal Flood Advisory | OHX | Maury | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.